Alert archive / Indiana / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm watch at Dec 23, 2012, 3:41 PM EST for 39 counties in Indiana. It took effect at Dec 25, 2012, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2012, 3:41 PM EST (20:41 UTC)
- In effect from
- Dec 25, 2012, 7:00 PM EST
- Expired
- Dec 25, 2012, 4:43 AM EST
- In force
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803 WWUS43 KIND 232041 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 341 PM EST SUN DEC 23 2012 ...SIGNIFICANT WINTER STORM COULD IMPACT HOLIDAY TRAVEL... .A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER TEXAS AND TRACK UP THROUGH THE TENNESSEE VALLEY TO THE OHIO VALLEY CHRISTMAS NIGHT INTO WEDNESDAY. STRONG WINDS ALONG WITH HEAVY SNOW WILL BE POSSIBLE ACROSS MUCH OF CENTRAL INDIANA. INZ021-028>031-035>049-051>057-060>062-067-240445- /O.NEW.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-KNOX- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...VINCENNES 341 PM EST SUN DEC 23 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND DRIFTS...BLOWING SNOW WILL REDUCE VISIBILITY AND TRAVEL MAY BECOME VERY HAZARDOUS OR IMPOSSIBLE. * ACCUMULATIONS: 5 TO 9 INCHES * TIMING: BEGINNING AFTER 7 PM CHRISTMAS NIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
6 follow-up statements
863 WWUS43 KIND 240245 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 945 PM EST SUN DEC 23 2012 ...SIGNIFICANT WINTER STORM COULD IMPACT HOLIDAY TRAVEL... .A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER TEXAS AND TRACK UP THROUGH THE TENNESSEE VALLEY TO THE OHIO VALLEY CHRISTMAS NIGHT INTO WEDNESDAY. STRONG WINDS ALONG WITH HEAVY SNOW WILL BE POSSIBLE ACROSS MUCH OF CENTRAL INDIANA. INZ021-028>031-035>049-051>057-060>062-067-241045- /O.CON.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-KNOX- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...VINCENNES 945 PM EST SUN DEC 23 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND DRIFTS...BLOWING SNOW WILL REDUCE VISIBILITY AND TRAVEL MAY BECOME VERY HAZARDOUS OR IMPOSSIBLE. * ACCUMULATIONS: 5 TO 9 INCHES * TIMING: BEGINNING AFTER 7 PM CHRISTMAS NIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
402 WWUS43 KIND 240905 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 405 AM EST MON DEC 24 2012 ...SIGNIFICANT WINTER STORM COULD IMPACT HOLIDAY TRAVEL... .A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER TEXAS AND TRACK UP THROUGH THE TENNESSEE VALLEY TO THE OHIO VALLEY CHRISTMAS NIGHT INTO WEDNESDAY. STRONG WINDS ALONG WITH HEAVY SNOW...SLEET...AND FREEZING RAIN WILL BE POSSIBLE ACROSS MUCH OF CENTRAL INDIANA. INZ021-028>031-035>049-051>057-060>062-067-241600- /O.CON.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-KNOX- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...VINCENNES 405 AM EST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... * MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND DRIFTS...BLOWING SNOW WILL REDUCE VISIBILITY AND TRAVEL MAY BECOME VERY HAZARDOUS OR IMPOSSIBLE. AREAS OF SLEET AND FREEZING RAIN IS ALSO POSSIBLE EARLY WEDNESDAY. * ACCUMULATIONS: 5 TO 9 INCHES * TIMING: BEGINNING AFTER 10 PM CHRISTMAS NIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAS
003 WWUS43 KIND 241502 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1002 AM EST MON DEC 24 2012 ...SIGNIFICANT WINTER STORM COULD IMPACT HOLIDAY TRAVEL... .A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER TEXAS AND TRACK UP THROUGH THE TENNESSEE VALLEY TO THE OHIO VALLEY CHRISTMAS NIGHT INTO WEDNESDAY. STRONG WINDS ALONG WITH HEAVY SNOW...SLEET...AND FREEZING RAIN WILL BE POSSIBLE ACROSS MUCH OF CENTRAL INDIANA. INZ021-028>031-035>049-051>057-060>062-067-242315- /O.CON.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-KNOX- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...VINCENNES 1002 AM EST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * ACCUMULATIONS: 5 TO 9 INCHES * TIMING: BEGINNING AFTER 10 PM CHRISTMAS NIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 50
699 WWUS43 KIND 242027 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 327 PM EST MON DEC 24 2012 ...SIGNIFICANT WINTER STORM TO IMPACT HOLIDAY TRAVEL... .A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER TEXAS AND TRACK UP THROUGH THE TENNESSEE VALLEY TO THE OHIO VALLEY CHRISTMAS NIGHT INTO WEDNESDAY. STRONG WINDS ALONG WITH HEAVY SNOW...SLEET...AND FREEZING RAIN WILL BE POSSIBLE ACROSS MUCH OF CENTRAL INDIANA. INZ063>065-068>072-250430- /O.EXA.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...COLUMBUS...BEDFORD...SEYMOUR 327 PM EST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * ACCUMULATIONS: 4 TO 6 INCHES OF SNOW. LESS THAN A TENTH OF AN INCH OF ICE. * TIMING: BEGINNING AFTER 7 PM CHRISTMAS NIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ INZ021-028>031-035>049-051>057-060>062-067-250430- /O.CON.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-KNOX- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...VINCENNES 327 PM EST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * ACCUMULATIONS: 5 TO 9 INCHES OF SNOW. LESS THAN A TENTH OF AN INCH OF ICE. * TIMING: BEGINNING AFTER 10 PM CHRISTMAS NIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
624 WWUS43 KIND 250253 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 953 PM EST MON DEC 24 2012 ...SIGNIFICANT WINTER STORM TO IMPACT HOLIDAY TRAVEL... .A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER TEXAS AND TRACK UP THROUGH THE TENNESSEE VALLEY TO THE OHIO VALLEY CHRISTMAS NIGHT INTO WEDNESDAY. STRONG WINDS ALONG WITH HEAVY SNOW...SLEET...AND FREEZING RAIN WILL BE POSSIBLE ACROSS MUCH OF CENTRAL INDIANA. INZ021-028>031-035>049-051>057-060>065-067>072-251100- /O.CON.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 953 PM EST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * ACCUMULATIONS: 4 TO 9 INCHES OF SNOW. HEAVIEST AMOUNTS IN A BAND 40 MILES TO EITHER SIDE OF A LINE FROM VINCENNES...TO INDIANAPOLIS...TO MUNCIE. LESS THAN A TENTH OF AN INCH OF ICE. * TIMING: BEGINNING AFTER 10 PM CHRISTMAS NIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
936 WWUS43 KIND 250943 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 AM EST TUE DEC 25 2012 ...SIGNIFICANT WINTER STORM TO IMPACT HOLIDAY TRAVEL... .LOW PRESSURE SYSTEM DEVELOPING OVER TEXAS WILL TRACK UP THROUGH THE TENNESSEE VALLEY TO THE OHIO VALLEY TONIGHT INTO WEDNESDAY. STRONG WINDS ALONG WITH HEAVY SNOW...SLEET...AND FREEZING RAIN WILL BE POSSIBLE ACROSS MUCH OF CENTRAL INDIANA. INZ051>057-060>065-067>072-251745- /O.UPG.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ /O.NEW.KIND.WS.W.0001.121226T0200Z-121227T0000Z/ VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 443 AM EST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING FOR SNOW...BLOWING SNOW WITH FREEZING RAIN POSSIBLE SOME AREAS....WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS: 6 TO 9 INCHES OF SNOW. HEAVIEST AMOUNTS IN A BAND 50 MILES TO EITHER SIDE OF A LINE FROM VINCENNES...TO SHELBYVILLE...TO WINCHESTER. LESS THAN A TENTH OF AN INCH OF ICE IS POSSIBLE SOUTH OF A LINTON TO GREENSBURG LINE MAINLY LATE TONIGHT. WINDS GUSTING TO 30 MPH WEDNESDAY WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * TIMING: BEGINNING AFTER 9 PM CHRISTMAS TONIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. GUSTY WINDS ARE POSSIBLE WHICH WILL PRODUCE BLOWING SNOW MAKING TRAVEL VERY HAZARDOUS. && $$ INZ030-031-036>042-044>049-251745- /O.UPG.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ /O.NEW.KIND.WS.W.0001.121226T0800Z-121227T0000Z/ CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS 443 AM EST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 AM TO 7 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS: 6 TO 9 INCHES OF SNOW. HEAVIEST AMOUNTS IN A BAND 40 MILES TO EITHER SIDE OF A LINE FROM NEAR VINCENNES...TO SHELBYVILLE...TO WINCHESTER. WINDS BY WEDNESDAY WILL BE GUSTING TO 30 MPH WHICH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * TIMING: BEGINNING AFTER 3 AM TONIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. GUSTY WINDS ARE POSSIBLE WHICH WILL PRODUCE BLOWING AND DRIFTING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS. A WINTER STORM WARNING FOR SLEET MEANS THAT A WINTER STORM SYSTEM IS IMPACTING THE AREA WITH SIGNIFICANT AMOUNTS OF SLEET. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED. && $$ INZ021-028-029-035-043-251745- /O.UPG.KIND.WS.A.0001.121226T0000Z-121227T0000Z/ /O.NEW.KIND.WW.Y.0005.121226T0800Z-121227T0000Z/ CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION- INCLUDING THE CITY OF...LAFAYETTE 443 AM EST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND POSSIBLE BLOWING SNOW...WHICH IS IN EFFECT FROM 3 AM TO 7 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS: 2 TO 4 INCHES OF SNOW. WINDS GUSTING TO 30 MPH WILL PRODUCE SOME BLOWING AND DRIFTING SNOW WEDNESDAY. * TIMING: BEGINNING AFTER 3 AM TONIGHT THROUGH WEDNESDAY EVENING. * WIND CHILL VALUES: LOW TEENS. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW COULD PRODUCE HIGHER SNOW AMOUNTS...WHILE A MORE EASTWARD TRACK COULD PRODUCE SLIGHTLY LESSER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm watch went out at Dec 23, 3:23 PM EST, 18 minutes earlier.
Area forecast discussion, Dec 23, 3:23 PM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EST SUN DEC 23 2012 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 415 AM EST SUN DEC 23 2012 HIGH PRESSURE ACROSS THE SOUTHEAST U.S. WILL BRING SLIGHTLY MILDER AND DRY WEATHER TODAY AS IT CONTINUES MOVING ON TO THE EAST. OTHERWISE AN ACTIVE WEEK WEATHER-WISE IS IN STORE THIS WEEK AS SEVERAL SYSTEMS AFFECT OUR WEATHER. THE FIRST ONE IS A WEAK AREA OF LOW PRESSURE WHICH MODELS MOVE EAST ACROSS THE OHIO VALLEY MONDAY. THE SECOND ONE IS A MUCH STRONGER SYSTEM AS LOW PRESSURE TRACKS A DEVELOPING AREA OF LOW PRESSURE FROM TEXAS TUESDAY ACROSS THE OHIO VALLEY WEDNESDAY TO THE MID ATLANTIC COAST BY THURSDAY. FINALLY TRACK AN AREA OF LOW PRESSURE ACROSS OUR REGION SATURDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMS TODAY THROUGH CHRISTMAS AND THEN BECOME COLDER THAN NORMAL AS MODELS DEVELOP A STRONG UPPER TROUGH ACROSS OUR REGION. && .NEAR TERM /TODAY/... ISSUED AT 415 AM EST SUN DEC 23 2012 SATELLITE SHOWS ONLY HIGH THIN CLOUDS ACROSS OUR REGION AND MOSTLY SUNNY AND SLIGHTLY WARMER WEATHER WILL BE THE RULE TODAY AS A SOUTHWEST FLOW OCCURS ACROSS OUR REGION. MOS NUMBERS HAVE TRENDED A LITTLE COOLER TODAY AND WILL GO A TAD LOWER THAN THE PREVIOUS FORECAST. BUT WITH LOTS OF SUNSHINE AND WARM ADVECTION TODAY WILL TREND TOWARDS THE HIGH SIDE OF MOS TEMPERATURES TODAY. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 415 AM EST SUN DEC 23 2012 MODELS MOVE A WEAK AREA OF LOW PRESSURE INTO THE OHIO VALLEY LATE TONIGHT. THE COMBINATION OF WARM ADVECTION AND SOME UVV COULD GENERATE SOME PRECIP LATE TONIGHT MAINLY SOUTH. BUT IN THE WORSE CASE SCENARIO IT WOULD NOT BE MUCH MORE THAN TRACE AMOUNTS. LOW LEVEL THICKNESS AND BUFKIT INDICATE IT WOULD BE PRIMARILY LIQUID. HOWEVER SURFACE TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW FREEZING FROM THE I 70 CORRIDOR AND NORTHWARD...SO WILL MENTION A MIXTURE OF LIGHT RAIN...FREEZING DRIZZLE AND SLEET WITH LIGHT RAIN BEING THE RULE FARTHER SOUTH. ON MONDAY PRECIP SHOULD BE MIXED FAR NORTH AND MOSTLY LIQUID ELSEWHERE. MODELS ARE A LITTLE MORE PROGRESSIVE WITH THIS SYSTEM...SO WILL DOWNPLAY PRECIP CHANCES A LITTLE MONDAY AFTERNOON AND IT MAY BE DONE IN THE WEST BY MONDAY AFTERNOON. CHRISTMAS DAY STILL APPEARS DRY AS WE WILL BE BETWEEN SYSTEMS WITH NEAR SEASONABLE TEMPERATURES. MODELS ARE IN MUCH BETTER AGREEMENT ON THE MID WEEK SYSTEM. A STRONG AREA OF LOW PRESSURE OVER TEXAS WILL TRACK ACROSS THE OHIO VALLEY WEDNESDAY AND TO THE MID ATLANTIC COAST. EVEN THE GEM WHICH HAD BEEN DRY ON PREVIOUS RUNS NOW GENERATES SIGNIFICANT PRECIP ACROSS AT LEAST THE SOUTHERN HALF OF OUR REGION. THE EURO...GFS AND MOST GFS ENSEMBLES INDICATE THE POTENTIAL OF A WINTER STORM OVER MOST OF OUR AREA LATE TUESDAY NIGHT AND WEDNESDAY. THERE IS STILL A MODERATE AMOUNT OF UNCERTAINTY ON SNOW AMOUNTS ACROSS OUR NORTHWEST. ALSO MODELS INDICATE MIXED PRECIP IS POSSIBLE FAR SOUTH AND SOUTHEAST TUESDAY NIGHT. BUT BY WEDNESDAY THIS SHOULD BE ALL SNOW. GIVEN THAT IT IS STILL SEVERAL DAYS AWAY...WILL NOT ISSUE ANY HEADLINES YET...BUT INSTEAD WILL COVER THIS EVEN WITH A SPECIAL WEATHER STATEMENT AND PLAY UP MENTION OF SNOW ACCUMULATIONS IN HAZARDOUS WEATHER OUTLOOK. THERE COULD ALSO BE ENOUGH WINDS TO PRODUCE BLOWING SNOW SOME AREAS WEDNESDAY. AS FAR AS TEMPERATURES ARE CONCERNED...MOS NUMBERS SEEM REASONABLE MOST PERIODS. WENT SLIGHTLY WARMER SOME AREAS TONIGHT WITH CLOUDS AND WARM ADVECTION AND CUT TEMPERATURES SLIGHTLY SOME AREAS WEDNESDAY GIVEN PRECIP AND LOW LEVEL COLD ADVECTION. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 215 PM EST SUN DEC 23 2012 ENSEMBLES INDICATE THE SYSTEM THAT WILL BE AFFECTING THE AREA DURING THE SHORT TERM WILL BE PULLING FARTHER AWAY TO NEW ENGLAND BY THURSDAY...LEAVING ONLY A SMALL CHANCE FOR LINGERING SHOW SHOWERS OR FLURRIES. DRY WEATHER SHOULD COMMENCE THURSDAY NIGHT WITH A WEAK RIDGE MOVING ACROSS THE REGION...HOWEVER THE NEXT UPPER TROUGH WILL BE DIGGING ACROSS THE PLAINS AT THE BEGINNING OF THE PERIOD AND MOVING ACROSS CENTRAL INDIANA FRIDAY NIGHT. ENSEMBLES HAVE BEEN KEYING ON THIS FEATURE THE LAST FEW DAYS AND THERE APPEARS TO BE ENOUGH MOISTURE TO BUMP UP POPS TO LIKELY CATEGORY FOR SNOW FRIDAY NIGHT. A SECONDARY TROUGH WILL DEVELOP TO THE NW AND SHIFT ACROSS OVER THE WEEKEND...PRODUCING ADDITIONAL CHANCES FOR SNOW. MAJORITY OF ENSEMBLES KEEP THICKNESSES LOW ENOUGH FOR ALL PRECIP TO FALL AS SNOW DURING THIS PERIOD...BUT THERE ARE A FEW MEMBERS THAT SUGGEST THE AIR MASS MAY BECOME BRIEFLY WARM ENOUGH TO SUPPORT SOME RAIN (AT TIMES) AS WELL. FOR NOW...WILL KEEP PRECIPITATION TYPE ALL SNOW. POTENTIAL FOR SOME ACCUMULATIONS LATE NEXT WEEK IF PRECIPITATION REMAINS ALL SNOW. && .AVIATION /DISCUSSION FOR THE 232100Z TAF UPDATE/... ISSUED AT 323 PM EST SUN DEC 23 2012 KIND TAF LOOKS FINE. ADJUSTED WIND A BIT AND LOWERED CEILING TO LOW END VFR AT 07Z BASED ON LATEST GUIDANCE. PREVIOUS DISCUSSION FOLLOWS... A WEAK FRONTAL BOUNDARY WILL DROP SOUTH OVER CENTRAL INDIANA OVER THE NEXT 4 HOURS. THIS WILL ONLY CAUSE A SHIFT IN DIRECTION OF THE LIGHT WINDS...FROM W/NW TO NE BY 21Z FOR MOST SITES. OTHERWISE...CIRRUS SHIELD WILL PREVAIL ACROSS THE AREA UNTIL LATE TONIGHT. THEN CLOUDS WILL BEGIN TO INCREASE WITH WAA AHEAD OF OUR NEXT SYSTEM AFTER MIDNIGHT. MODELS SEEM LESS ROBUST WITH THIS WEAK SYSTEM...AND MOISTURE IS DEFINITELY IN QUESTION. GUIDANCE BRINGS MOST SITES DOWN TO MFVR...AND ALSO A SMALL WINDOW OF IFR. LEFT PRECIP MENTION AS -RA FOR BMG AND VCSH FOR IND MONDAY MORNING...AND OTHER SITES OTHERS DRY SINCE CONFIDENCE IS NOT HIGH AND IF CENTRAL INDIANA DOES SEE SOME PRECIP...COVERAGE WILL NOT BE WIDESPREAD. WILL CONTINUE WITH MFVR FOR EARLY MONDAY AND THROUGH THE DAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....SMF AVIATION...SMF/50
Hazardous weather outlook, Dec 23, 5:11 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 AM EST SUN DEC 23 2012 INZ021-028>031-035>049-051>057-241100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 511 AM EST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A SLIGHT CHANCE OF LIGHT RAIN MIXED WITH FREEZING DRIZZLE OR SLEET LATE TONIGHT. HAZARDS: FREEZING DRIZZLE...SLEET. TIMING: LATE TONIGHT. DISCUSSION: HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL BRING DRY AND SLIGHTLY WARMER WEATHER TODAY. A WEAK AREA OF LOW PRESSURE WILL TRACK INTO THE OHIO VALLEY LATE TONIGHT AND VERY LIGHT MIXED PRECIPITATION IS POSSIBLE BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THERE IS A CHANCE OF LIGHT RAIN MIXED WITH FREEZING DRIZZLE OR SLEET MONDAY MORNING. THEN SNOW WITH MODERATE ACCUMULATIONS MAY OCCUR AROUND WEDNESDAY. AREAS OF BLOWING SNOW ARE EXPECTED IN SOME AREAS. ANOTHER SYSTEM WILL BRING US A CHANCE OF MORE SNOW BY LATE FRIDAY OR SATURDAY. DISCUSSION: LOW PRESSURE OVER THE OHIO VALLEY MONDAY MORNING WILL MOVE ON TO THE EAST AND PRECIPITATION SHOULD END MOST AREAS BY MONDAY EVENING. MODELS TRACK A STRONG AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY AROUND WEDNESDAY WITH PRECIPITATION FROM THIS BEING MOSTLY SNOW. FINALLY ANOTHER SYSTEM WILL BRING US A CHANCE OF MORE SNOW LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-241100- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 511 AM EST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. DISCUSSION: AN AREA OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY BY LATE TONIGHT BRINGING A CHANCE OF LIGHT RAIN BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THERE IS A CHANCE OF LIGHT MONDAY. THEN SNOW WITH MODERATE ACCUMULATIONS MAY OCCUR AROUND WEDNESDAY. ANOTHER SYSTEM WILL BRING US A CHANCE OF MORE SNOW BY LATE FRIDAY OR SATURDAY. DISCUSSION: LOW PRESSURE OVER THE OHIO VALLEY MONDAY MORNING WILL MOVE ON TO THE EAST AND PRECIPITATION SHOULD END MOST AREAS BY MONDAY EVENING. MODELS TRACK A STRONG AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY AROUND WEDNESDAY WITH PRECIPITATION FROM THIS BEING MOSTLY SNOW. FINALLY ANOTHER SYSTEM WILL BRING US A CHANCE OF MORE SNOW LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
Nearby
Winter Storm Watches in Indiana, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.